Georgia, 2016Damaging Winds and Lightning Strike in Georgia, July 16 to 17, 2016
July 16 to 17, 2016 · NWS FFC · 5 events in 4 counties and zones
A moist and unstable airmass over the region combined with strong daytime heating to produce isolated severe thunderstorms each day.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 1
- Property damage
- $22,000
- Crop damage
- None recorded
- Events
- 5
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A moist and unstable airmass over the region combined with strong daytime heating to produce isolated severe thunderstorms each day.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before the first event at Jul 16, 1:52 PM EST, 2 hours 23 minutes earlier.
Area forecast discussion, Jul 16, 1:52 PM EST, 2 hours 23 minutes before
Area Forecast Discussion
National Weather Service Peachtree City GA
252 PM EDT SAT JUL 16 2016
.SHORT TERM /Tonight through Sunday Night/...
Scattered showers and thunderstorms have developed within
moist/unstable airmass, typical in mid July. Weak convergence zone
extending SW-NE has supported more organized convection along the I-
20/I-85 corridors this afternoon. Expect coverage to increase north
of I-85/I-20 where better heating/instability exists. Much of the
activity will diminish after sunset with loss of heating but still
expect isolated storms through 10PM-midnight.
Sunday...upr ridge of high pressure trys to build a bit farther east
across northern MS and AL. This will likely turn the flow aloft more
northerly across GA with convection again firing by midday. Believe
areas south of Athens to Atlanta to La Grange line will have higher
chance of seeing storms Sunday. A few organized, stronger storms
will be possible but widespread severe weather is not expected at
this time. Temperatures will remain warm (upper 80s to mid 90s),
especially outside of showers/storms.
DJN.83
.LONG TERM /Monday through Saturday/...
Only refreshed temperatures based on the latest guidance.
Synoptic scale pattern at the start of the long term will feature
mid/upper level subtropical high building westward from the Atlantic
across the lower Mississippi Valley...pushing the more significant
belt of westerlies across the northern portion of the country. The
position of this high should suppress widespread convection across
the CWA on Monday...however continued warm temps will likely allow
some isolated diurnal activity to break the cap.
H5 ridge will continue to build west Tue and Wed...and GEFS/ECMWF/CMC
ensemble guidance all hinting at least a 597 dam high centering
over the southern Plains! This positioning will luckily spare us
from brutally hot conditions...however the CWA will be located
within the ring of fire on the ridge periphery so any disturbance
traversing thru the flow will likely act to spark/enhance cloud
cover and/or any convection. As the ridge builds west...a
shortwave will swing across southern Quebec and Ontario...pushing
a sfc frontal system toward the area. Model consensus indicates
the front MAY sweep through the state Tues into Wed...possibly
allowing drier air/PWs just under 1.5 inches and mixing ratios
near 10g/kg/ to filter into at least north Ga behind it as a
1025+mb sfc high settles over New England. POPs look good for
now...although it is unclear how much influence the front will
have should it reach the state. Best chance looks to be across
north Ga Tues and central Ga Tues night/early Wed.
Front will likely stall across central Ga for the remainder of the
period...allowing for highest chances of convection to be across
central Ga...while somewhat drier air may linger across north Ga.
TROPICS: Aside from a few minor tropical/easterly waves...the
tropics will remain quiet for the period with no development
progged by the NHC.
SEVERE: Widespread severe weather is not expected...though with
hot temperatures cannot rule out a few diurnally driven severe
pulse-type storms each afternoon/evening...of course barring any
larger- scale forcing mechanism.
Kovacik
&&
.AVIATION... 18Z Update... Afternoon convection firing all
around the airfields making for a challenging short-term forecast.
Westward-moving outflow is about on top of KATL and could switch
winds briefly to the ESE before gradually turning back to a more
prevailing SSW direction. This boundary could be focus for
additional shra/tsra over the next few hours this aftn. Loss of
heating and lack of true lifting mechanism should gradually
diminish convection after 00z, with just spotty showers possible,
especially south between KCSG and KMCN through midnight. Not
confident on development low clouds/ shallow fog overnight but a
higher probability exists in spots that receive heavy rain this
afternoon/evening.
//ATL Confidence...18Z Update...
Medium confidence on convection.
High on all other elements.
DJN.83
&&
.PRELIMINARY POINT TEMPS/POPS...
Athens 71 92 72 96 / 30 30 30 30
Atlanta 73 91 74 94 / 30 30 30 30
Blairsville 65 87 67 90 / 30 30 30 40
Cartersville 70 92 72 94 / 30 30 20 30
Columbus 74 94 75 96 / 20 30 30 40
Gainesville 71 90 73 94 / 30 30 30 30
Macon 73 95 73 97 / 30 40 30 40
Rome 70 93 71 96 / 20 20 20 30
Peachtree City 70 92 71 94 / 30 30 30 30
Vidalia 74 94 74 95 / 30 40 30 40
&&
.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
SHORT TERM...DJN.83
LONG TERM....Kovacik
AVIATION...DJN.83
Hazardous weather outlook, Jul 16, 10:30 AM EST, 5 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1130 AM EDT SAT JUL 16 2016
GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-171530-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-
CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL-
FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-
GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-
JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON-
MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY-
MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH-
PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON-
SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS-
TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN-
WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
1130 AM EDT SAT JUL 16 2016
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL GEORGIA.
.DAY ONE...THIS AFTERNOON AND TONIGHT...
WEAKLY DISTURBED MID-LEVELS AND SEVERAL SURFACE BOUNDARIES WILL
ALLOW FOR SCATTERED THUNDERSTORMS THIS AFTERNOON INTO EVENING.
STRONG AND ISOLATED SEVERE STORMS ARE POSSIBLE WITH THE MAIN
THREAT BEING DAMAGING DOWNBURST WINDS...WHILE FREQUENT LIGHTNING
AND LOCALLY HEAVY RAINFALL WILL ALSO OCCUR WITHIN THE STRONGER
DEVELOPMENT.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY...
SCATTERED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE SUNDAY THROUGH
WEDNESDAY AREA-WIDE. BY THURSDAY AND FRIDAY...THE POTENTIAL
SHOULD BE MORE CONFINED TO CENTRAL GEORGIA. WHILE ISOLATED SEVERE
THUNDERSTORMS ARE POSSIBLE...WIDESPREAD ORGANIZED SEVERE WEATHER
IS NOT EXPECTED.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT REQUESTED BUT SPOTTERS ARE ENCOURAGED
TO SUBMIT REPORTS OF SEVERE WEATHER THROUGH THE WEB BY GOING TO
WEATHER.GOV/ATLANTA.
In the hours before
Special weather statement, Jul 16, 3:05 PM EST, 1 hour 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
405 PM EDT SAT JUL 16 2016
GAZ013-014-021-022-162030-
DAWSON GA-PICKENS GA-CHEROKEE GA-FORSYTH GA-
405 PM EDT SAT JUL 16 2016
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN DAWSON...
SOUTHEASTERN PICKENS...NORTHEASTERN CHEROKEE AND NORTHWESTERN FORSYTH
COUNTIES UNTIL 430 PM EDT...
AT 404 PM EDT...A STRONG THUNDERSTORM WAS SOUTHWEST OF
DAWSONVILLE...MOVING EAST AT 10 MPH.
HAZARD...UP TO 40 MPH WIND...PEA SIZED HAIL AND FREQUENT CLOUD TO
GROUND LIGHTNING.
IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. EXPECT
MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF LIGHT...
UNSECURED OBJECTS. LIGHTNING IS ONE OF NATURE'S LEADING
KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE
CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. ELECTRICAL
APPLIANCES SHOULD NOT BE USED UNLESS IN AN EMERGENCY.
SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE
CUMMING...DAWSONVILLE...MATT...HIGHTOWER...SILVER CITY...COAL
MOUNTAIN AND HOLLIS LATHEM RESERVOIR.
LAT...LON 3426 8431 3440 8432 3442 8411 3432 8405
3422 8410
TIME...MOT...LOC 2004Z 273DEG 8KT 3432 8421Special weather statement, Jul 16, 3:25 PM EST, 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
425 PM EDT SAT JUL 16 2016
GAZ014-015-022-023-162115-
DAWSON GA-LUMPKIN GA-FORSYTH GA-HALL GA-
425 PM EDT SAT JUL 16 2016
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN DAWSON...SOUTHERN
LUMPKIN...NORTHERN FORSYTH AND HALL COUNTIES UNTIL 515 PM EDT...
AT 424 PM EDT...A LINE OF STRONG THUNDERSTORMS EXTENDED FROM
NORTHWEST OF GAINESVILLE TO SOUTHEAST OF DAWSONVILLE TO EAST OF BALL
GROUND...AND MOVING EAST AT 15 MPH.
HAZARD...40 TO 50 MPH WIND...UP TO PENNY SIZED HAIL AND FREQUENT
CLOUD TO GROUND LIGHTNING.
IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. EXPECT
MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF LIGHT...
UNSECURED OBJECTS. LIGHTNING IS ONE OF NATURE'S LEADING
KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE
CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. ELECTRICAL
APPLIANCES SHOULD NOT BE USED UNLESS IN AN EMERGENCY.
SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE
GAINESVILLE...CUMMING...DAWSONVILLE...OAKWOOD...DOUGHERTY...WAR HILL
PARK...CHESTATEE...MATT...MURRAYVILLE...HIGHTOWER...SILVER CITY...
COAL MOUNTAIN...HOLLIS LATHEM RESERVOIR AND OSCARVILLE.
LAT...LON 3438 8376 3425 8380 3423 8394 3423 8417
3429 8426 3440 8426 3441 8424 3446 8388
TIME...MOT...LOC 2024Z 248DEG 13KT 3436 8395 3433 8407 3434 8426Special weather statement, Jul 16, 3:34 PM EST, 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
434 PM EDT SAT JUL 16 2016
GAZ016-162130-
WHITE GA-
434 PM EDT SAT JUL 16 2016
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN WHITE COUNTY UNTIL 530
PM EDT...
AT 433 PM EDT...A STRONG THUNDERSTORM WAS NORTH OF CLEVELAND...
MOVING EAST AT 15 MPH.
HAZARD...UP TO 40 MPH WIND...FREQUENT CLOUD TO GROUND LIGHTNING
AND VERY HEAVY RAIN.
IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. EXPECT
MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF LIGHT...
UNSECURED OBJECTS. LIGHTNING IS ONE OF NATURE'S LEADING
KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE
CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. ELECTRICAL
APPLIANCES SHOULD NOT BE USED UNLESS IN AN EMERGENCY.
LOCALIZED FLOODING IN LOW LYING AND POOR DRAINAGE AREAS
IS ALSO LIKELY. MOTORISTS SHOULD SLOW DOWN AND BE
PREPARED FOR POSSIBLE LOSS OF CONTROL DUE TO
HYDROPLANING. WHEN WATER COVERS THE ROAD REMEMBER...TURN
AROUND...DO NOT DROWN.
SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE
HELEN...UNICOI STATE PARK...QUALATCHEE LAKE...SAUTEE...WHITLEY GAP
SHELTER...SMITHGALL WOODS CONSERVATION AREA...ROBERTSTOWN...ANNA
RUBY FALLS AND BATESVILLE.
LAT...LON 3477 8365 3477 8364 3473 8362 3472 8364
3467 8364 3466 8366 3462 8364 3461 8383
3472 8384 3474 8382 3477 8383 3480 8372
3479 8370 3480 8369
TIME...MOT...LOC 2033Z 248DEG 12KT 3471 8374Special weather statement, Jul 16, 3:52 PM EST, 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
452 PM EDT SAT JUL 16 2016
GAZ102-162130-
STEWART GA-
452 PM EDT SAT JUL 16 2016
...SIGNIFICANT WEATHER ADVISORY FOR WESTERN STEWART COUNTY UNTIL 530
PM EDT...
AT 451 PM EDT...A LINE OF STRONG THUNDERSTORMS EXTENDED FROM WEST OF
LUMPKIN TO NORTHWEST OF CUTHBERT...MOVING NORTHWEST AT 5 MPH.
HAZARD...UP TO 40 MPH WIND...PEA SIZED HAIL AND FREQUENT CLOUD TO
GROUND LIGHTNING.
IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. EXPECT
MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF LIGHT...
UNSECURED OBJECTS. LIGHTNING IS ONE OF NATURE'S LEADING
KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE
CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. ELECTRICAL
APPLIANCES SHOULD NOT BE USED UNLESS IN AN EMERGENCY.
SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE
LUMPKIN...OMAHA...SANFORD...PROVIDENCE CANYON STATE PARK...WESTVILLE
AND CHARLES.
LAT...LON 3192 8480 3193 8480 3192 8481 3192 8491
3195 8496 3198 8496 3198 8501 3197 8503
3199 8504 3199 8507 3202 8505 3206 8506
3209 8504 3213 8506 3218 8501 3219 8498
3214 8481 3192 8475
TIME...MOT...LOC 2051Z 119DEG 6KT 3206 8491 3188 8487Special weather statement, Jul 16, 4:03 PM EST, 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
503 PM EDT SAT JUL 16 2016
GAZ007-013-014-162145-
GILMER GA-DAWSON GA-PICKENS GA-
503 PM EDT SAT JUL 16 2016
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN GILMER...
NORTHWESTERN DAWSON AND PICKENS COUNTIES UNTIL 545 PM EDT...
AT 502 PM EDT...A STRONG THUNDERSTORM WAS OVER TALKING ROCK...MOVING
EAST AT 15 MPH.
HAZARD...UP TO 40 MPH WIND...PEA SIZED HAIL AND FREQUENT CLOUD TO
GROUND LIGHTNING.
IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. EXPECT
MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF LIGHT...
UNSECURED OBJECTS. LIGHTNING IS ONE OF NATURE'S LEADING
KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE
CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. ELECTRICAL
APPLIANCES SHOULD NOT BE USED UNLESS IN AN EMERGENCY.
SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE
JASPER...TALKING ROCK...AMICALOLA FALLS STATE PARK...LAKE TAMARACK...
TALMADGE...TATE...ROY...MARBLEHILL...HINTON...BLAINE...CARTECAY...LEN
FOOTE HIKE INN...SEQUOYAH LAKE AND FAUSETT LAKE.
LAT...LON 3459 8419 3441 8420 3438 8458 3441 8458
3441 8459 3451 8462 3467 8436
TIME...MOT...LOC 2102Z 248DEG 12KT 3447 8451Special weather statement, Jul 16, 4:14 PM EST, 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
514 PM EDT SAT JUL 16 2016
GAZ093-095-104-105-162200-
SUMTER GA-MACON GA-HOUSTON GA-DOOLY GA-
514 PM EDT SAT JUL 16 2016
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN SUMTER...
SOUTHEASTERN MACON...SOUTHWESTERN HOUSTON AND NORTHWESTERN DOOLY
COUNTIES UNTIL 600 PM EDT...
AT 513 PM EDT...A LINE OF STRONG THUNDERSTORMS EXTENDED FROM
NORTHWEST OF UNADILLA TO NEAR OGLETHORPE...MOVING NORTHEAST AT 15
MPH.
HAZARD...UP TO 40 MPH WIND...PEA SIZED HAIL AND FREQUENT CLOUD TO
GROUND LIGHTNING.
IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. EXPECT
MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF LIGHT...
UNSECURED OBJECTS. LIGHTNING IS ONE OF NATURE'S LEADING
KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE
CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. ELECTRICAL
APPLIANCES SHOULD NOT BE USED UNLESS IN AN EMERGENCY.
SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE
PERRY...OGLETHORPE...UNADILLA...MONTEZUMA...BYROMVILLE...
ANDERSONVILLE...DOOLING...GROVANIA...CLEARVIEW...HENDERSON...
BARTLETT...GROVE PARK...CLINCHFIELD...MOSS OAK...THE ANDERSONVILLE
NATIONAL HISTORIC...ELKO AND WHITEWATER STATE PARK.
LAT...LON 3216 8417 3234 8414 3246 8363 3228 8363
3220 8378
TIME...MOT...LOC 2113Z 245DEG 12KT 3233 8385 3226 8409Thunderstorm Wind, Pickens
- When
- July 16, 4:15 PM EST to 4:45 PM EST
- Where
- Pickens County, 0.6 mi SW of Jerusalem to 1.06 mi SSW of Talking Rock
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $8,000
- Reported by
- Trained Spotter
- Coordinates
- 34.424, -84.587
Trained spotters reported trees and power lines blown down across western Pickens County including on Henderson Mountain Road and on Jerusalem Church Road southwest of Jasper and on Pleasant Hill road and Hobson Road near Talking Rock.
Thunderstorm Wind, Forsyth
- When
- July 16, 4:40 PM EST to 5:00 PM EST
- Where
- Forsyth County, 1.42 mi E of Hightower to 1.61 mi N of Hightower
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $3,000
- Reported by
- Emergency Manager
- Coordinates
- 34.297, -84.195
The Forsyth County Emergency Management Agency reported trees blown down on Nicholson Road near Montclair Hills Drive, on Matt Highway near Whitmire Road and on Wallace Tatum Road near Tatum Woods Drive.
Thunderstorm Wind, Cobb
- When
- July 16, 5:30 PM EST to 5:55 PM EST
- Where
- Cobb County, 1.1 mi ESE of Carmichael Crossroads
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Public
- Coordinates
- 33.874, -84.502
The public reported large branches, trees and power lines blown down along Atlanta Road between Taylor-Brawner Park and Campbell Road.
Thunderstorm Wind, Gwinnett
- When
- July 17, 6:35 PM EST to 6:45 PM EST
- Where
- Gwinnett County, 2.16 mi S of Centerville
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $6,000
- Reported by
- Emergency Manager
- Coordinates
- 33.769, -84.045
The Gwinnett County Emergency Manager reported trees and power lines blown down on Ford Place.
Lightning, Gwinnett
- When
- July 17, 6:40 PM EST
- Where
- Gwinnett County, 1.81 mi ENE of Centerville
- Injuries
- 1 direct, 0 indirect
- Reported by
- Emergency Manager
- Coordinates
- 33.805, -84.019
The Gwinnett County Office of Emergency Management reported a 12 year old girl was struck by lightning as she stood on the back porch of her home. The girl was transported to the hospital with what appeared to be minor injuries, mainly a headache and a tingling sensation.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Lightning
- A lightning strike that killed, injured or caused damage.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- High Surf in Hawaii, July 16 to 21, 20162 deaths · 8 events
- Hail and Damaging Winds in North Carolina, July 16, 20161 death · $1,000 · 55 kt wind · 9 events
- Hail and Damaging Winds in Minnesota, July 16, 2016$3.0 million · 2 in hail · 9 events
- Flash Flooding and Hail in Iowa, July 16 to 17, 2016$451,000 · 1.25 in hail · 42 events
- Flash Flooding and Flood in North Carolina, July 16 to 17, 2016$394,000 · 50 kt wind · 22 events
- Damaging Winds in South Carolina, July 16, 2016$259,000 · 65 kt wind · 5 events
- Hail and Damaging Winds in North Dakota, July 16, 2016$75,000 · 1.75 in hail · 16 events
- Flash Flood and Flood in New Jersey, July 16, 20162 injured · $20,000 · 52 kt wind · 19 events
- Tornado and Hail in South Dakota, July 16, 2016EF0 · 49 events
- Damaging Winds in Pennsylvania, July 16, 2016$45,000 · 50 kt wind · 6 events
- Damaging Winds and Lightning Strike in South Carolina, July 16, 2016$50,000 · 50 kt wind · 3 events
- Wildfire in Alaska, July 16 to 31, 20162 injured · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 653834, 653839, 653841, 653835, 654482.